Thunderstorm Wind, Benton
- When
- July 9, 1:30 PM EST
- Where
- Benton County, Fowler
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.617, -87.317
Utility poles and tree limbs blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 9, 12:25 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 1225 PM CDT WED JUL 9 2003 AVIATION DISCUSSION FOR 18Z TAFS MAIN CONCERN IS BAND OF SHOWERS AND THUNDERSTORMS MOVING THROUGH NORTHEAST ILLINOIS ATTM. THERE HAVE BEEN REPORTS OF WIND GUSTS 30 TO 40 KNOTS...ESPECAILLY WITH THE SOUTH END OF THIS LINE...AND ALSO SMALL HAIL. WILL HAVE THUNDER WITH GUSTY WEST WINDS IN ORD...MDW...GYY FOR THE NEXT 1-2 HOURS...FOLLOWED BY A PERIOD OF SHOWERS AND MVFR CIGS. THE BRUNT OF THE THUNDERSTORM ACTIVITY SHOULD BE CLOSER TO THE STATIONARY FRONT SOUTH OF THE CHICAGO TERMINALS THIS AFTERNOON AND EVENING. AS SURFACE LOW AND WARM FRONT APPROACHES LATER TONIGHT...COULD GET A PERIOD OF THUNDERSTORMS AROUND MIDNIGHT OR SO. THEN COLD FRONT COMES THROUGH BY MRONING WITH GOOD DRY PUNCH WHICH SHOULD END THUNDERSTORM THREAT. WINDS WILL BE LIGHT EAST TODAY BECOMING LIGHT SOUTHEAST TONIGHT...THEN TURNING SSW BRIEFLY BEHIND WARM FRONT...THEN WEST BEHIND COLD FRONT. ALLSOPP PUBLIC DISCUSSION FOR 4AM ZONES/GRIDS CONVECTION REMAINS FOCUS OF FORECAST. FRONTAL BOUNDARY LIES FROM CENTRAL IL BACK ALONG MO/IA BORDER EARLY THIS AM. AS SFC LOW MOVES ENE LATER TODAY AND TONIGHT...EXPECT THIS FRONT TO LIFT BACK NORTH A LITTLE MAYBE TO I 80 CORRIDOR BY EVENING. AFTER TRENDING NORTH WITH SFC LOW 24 HRS AGO...MODELS ARE NOW TRENDING SOUTH AGAIN WITH CONSENSUS TRACK ALONG OR JUST SOUTH OF WI/IL BORDER BY THURS MORNING. AREA OF TS DEVELOPING OVER WEST CENTRAL IA THIS AM LIKELY TO TRACK ESE REACHING FA LATER THIS AM. THEN AS SFC LOW APPROACHES ANOTHER CHANCE OF TS THIS AFTERNOON INTO TONIGHT. WILL OPT FOR NO TIMING TODAY OR TONIGHT AND JUST CARRY LIKELY ALL AREAS. PER SPC DAY1 OUTLOOK...UNCERTAINTY AS TO INSTABILITY AND LOCATION OF FRONT/ BOUNDARIES MAKES SVR THREAT DIFFICULT TO DETERMINE. GIVEN UNCERTAINTY AND MDT RISK JUST TO OUR SW WILL MENTION SVR IN ZFP. ANOTHER THREAT IS HEAVY RAIN...AREA OF GREATEST CONCERN ACROSS SOUTHERN FA. WILL HOLD OFF ON FLOOD WATCH ATTM AS QPF FROM MODELS ALL OVER THE PLACE LAST FEW DAYS. CARRY CHANCE OF TS THRU THURS AFTERNOON THEN DRY THINGS OUT BRIEFLY. ANOTHER VORT SWINGS DOWN ACROSS WESTERN LAKES FRI IN NW FLOW. THINK PRECIP FROM THIS TO REMAIN MAINLY NORTH AND EAST OF FA AND WILL GO DRY FOR NOW. ANOTHER CHANCE OF TS SAT INTO EARLY NEXT WEEK...NO CHANGES. BLEND OF GUIDANCE WAY TO GO FOR TEMPS IN THE SHORT TERM. .CHI...NONE. CMS
ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010-011-019
-101100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
600 AM CDT WED JUL 9 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.
.DAY ONE... TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE GREATEST SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE
HAIL. ALTHOUGH THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...
THE BEST CHANCE OF SEVERE WEATHER APPEARS TO BE THIS AFTERNOON INTO
THIS EVENING.
A STATIONARY BOUNDARY ACROSS CENTRAL ILLINOIS AND CENTRAL INDIANA
WILL LIFT NORTH TO AROUND INTERSTATE 80 BY THIS EVENING. LOW
PRESSURE WILL MOVE ALONG THIS FRONTAL BOUNDARY TONIGHT...WITH A COLD
FRONT PUSHING ACROSS THE AREA LATE THIS EVENING AND OVERNIGHT.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. THUNDERSTORMS WILL BE
POSSIBLE AGAIN SATURDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED TODAY AND TONIGHT.
&&
NWS CHICAGO WEBPAGE
HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)
CMSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1156 AM CDT WED JUL 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1146 AM SANDWICH IL 62 MPH TSTM GUST
07/09/03 DEKALB REPORTED BY EMERGENCY
MANAGEMENT.The Chicago radar (KLOT), 127 km away, was scanning. The volume nearest the first event began at 18:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
Utility poles and tree limbs blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373759.